Electronic Journal of Probability

Percolation on uniform infinite planar maps

Laurent Ménard and Pierre Nolin

Full-text: Open access

Abstract

We construct the uniform infinite planar map (UIPM), obtained as the $n \to \infty$ local limit of planar maps with $n$ edges, chosen uniformly at random. We then describe how the UIPM can be sampled using a "peeling" process, in a similar way as for uniform triangulations. This process allows us to prove that for bond and site percolation on the UIPM, the percolation thresholds are $p^{\textrm{bond}}_c=1/2$ and $p^{\textrm{site}}_c=2/3$ respectively. This method also works for other classes of random infinite planar maps, and we show in particular that for bond percolation on the uniform infinite planar quadrangulation, the percolation threshold is $p^{\textrm{bond}}_c=1/3$.

Article information

Source
Electron. J. Probab., Volume 19 (2014), paper no. 79, 27 pp.

Dates
Accepted: 2 September 2014
First available in Project Euclid: 4 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1465065721

Digital Object Identifier
doi:10.1214/EJP.v19-2675

Mathematical Reviews number (MathSciNet)
MR3256879

Zentralblatt MATH identifier
1300.60114

Subjects
Primary: 05C80: Random graphs [See also 60B20]
Secondary: 82B43: Percolation [See also 60K35]

Keywords
random map UIPQ percolation threshold peeling process

Rights
This work is licensed under a Creative Commons Attribution 3.0 License.

Citation

Ménard, Laurent; Nolin, Pierre. Percolation on uniform infinite planar maps. Electron. J. Probab. 19 (2014), paper no. 79, 27 pp. doi:10.1214/EJP.v19-2675. https://projecteuclid.org/euclid.ejp/1465065721


Export citation

References

  • Aharony, Amnon; Aizenman, Michael; Duplantier, Bertrand. Path-crossing exponents and the external perimeter in 2D percolation, Phys. Rev. Letter 83-7, 1359-1362 (1999).
  • Ambjørn, Jan; Durhuus, Bergfinnur; Jonsson, Thordur. Quantum geometry. A statistical field theory approach. Cambridge Monographs on Mathematical Physics. Cambridge University Press, Cambridge, 1997. xiv+363 pp. ISBN: 0-521-46167-7
  • Angel, Omer. Growth and percolation on the uniform infinite planar triangulation. Geom. Funct. Anal. 13 (2003), no. 5, 935–974.
  • Angel, Omer; Curien, Nicolas. Percolations on random maps I: half-plane models, Ann. Inst. Henri Poincaré Probab. Stat., to appear. arXiv:1301.5311
  • Angel, Omer; Schramm, Oded. Uniform infinite planar triangulations. Comm. Math. Phys. 241 (2003), no. 2-3, 191–213.
  • Benjamini, Itai; Curien, Nicolas. Simple random walk on the uniform infinite planar quadrangulation: subdiffusivity via pioneer points. Geom. Funct. Anal. 23 (2013), no. 2, 501–531.
  • Benjamini, Itai; Schramm, Oded. Recurrence of distributional limits of finite planar graphs. Electron. J. Probab. 6 (2001), no. 23, 13 pp. (electronic).
  • Bernardi, Olivier; Bousquet-Mélou, Mireille. Counting colored planar maps: algebraicity results. J. Combin. Theory Ser. B 101 (2011), no. 5, 315–377.
  • Borot, G.; Bouttier, J.; Guitter, E. Loop models on random maps via nested loops: the case of domain symmetry breaking and application to the Potts model. J. Phys. A 45 (2012), no. 49, 494017, 35 pp.
  • Boulatov, D. V.; Kazakov, V. A. The Ising model on a random planar lattice: the structure of the phase transition and the exact critical exponents. Phys. Lett. B 186 (1987), no. 3-4, 379–384.
  • Bousquet-Mélou, Mireille; Schaeffer, Gilles. The degree distribution in bipartite planar maps: application to the Ising model, in K. Eriksson and S. Linusson, editors, Formal Power Series and Algebraic Combinatorics, 312–323, 2003.
  • Bouttier, J.; Guitter, E. Distance statistics in quadrangulations with a boundary, or with a self-avoiding loop. J. Phys. A 42 (2009), no. 46, 465208, 44 pp.
  • Chassaing, Philippe; Durhuus, Bergfinnur. Local limit of labeled trees and expected volume growth in a random quadrangulation. Ann. Probab. 34 (2006), no. 3, 879–917.
  • Chelkak, Dmitry; Smirnov, Stanislav. Universality in the 2D Ising model and conformal invariance of fermionic observables. Invent. Math. 189 (2012), no. 3, 515–580.
  • Curien, N.; Ménard, L.; Miermont, G. A view from infinity of the uniform infinite planar quadrangulation. ALEA Lat. Am. J. Probab. Math. Stat. 10 (2013), no. 1, 45–88.
  • Curien, N.; Miermont, G. Uniform infinite planar quadrangulations with a boundary, Random Struct. Algor., to appear. arXiv:1202.5452
  • Gurel-Gurevich, Ori; Nachmias, Asaf. Recurrence of planar graph limits. Ann. of Math. (2) 177 (2013), no. 2, 761–781.
  • Kesten, Harry. The critical probability of bond percolation on the square lattice equals ${1\over 2}$. Comm. Math. Phys. 74 (1980), no. 1, 41–59.
  • Kesten, Harry. Scaling relations for $2$D-percolation. Comm. Math. Phys. 109 (1987), no. 1, 109–156.
  • Knizhnik, V. G.; Polyakov, A. M.; Zamolodchikov, A. B. Fractal structure of $2$D-quantum gravity. Modern Phys. Lett. A 3 (1988), no. 8, 819–826.
  • Krikun, M. A. A uniformly distributed infinite planar triangulation and a related branching process. (Russian) Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 307 (2004), Teor. Predst. Din. Sist. Komb. i Algoritm. Metody. 10, 141–174, 282–283; translation in J. Math. Sci. (N. Y.) 131 (2005), no. 2, 5520–5537
  • Krikun, M. A. Local structure of random quadrangulations.
  • Lawler, Gregory F.; Schramm, Oded; Werner, Wendelin. Values of Brownian intersection exponents. I. Half-plane exponents. Acta Math. 187 (2001), no. 2, 237–273.
  • Lawler, Gregory F.; Schramm, Oded; Werner, Wendelin. Values of Brownian intersection exponents. II. Plane exponents. Acta Math. 187 (2001), no. 2, 275–308.
  • Lawler, Gregory F.; Schramm, Oded; Werner, Wendelin. Conformal invariance of planar loop-erased random walks and uniform spanning trees. Ann. Probab. 32 (2004), no. 1B, 939–995.
  • Le Gall, Jean-François. Uniqueness and universality of the Brownian map. Ann. Probab. 41 (2013), no. 4, 2880–2960.
  • Le Gall, Jean-François; Ménard, Laurent. Scaling limits for the uniform infinite quadrangulation. Illinois J. Math. 54 (2010), no. 3, 1163–1203 (2012).
  • Ménard, Laurent. The two uniform infinite quadrangulations of the plane have the same law. Ann. Inst. Henri Poincaré Probab. Stat. 46 (2010), no. 1, 190–208.
  • Miermont, Grégory. The Brownian map is the scaling limit of uniform random plane quadrangulations. Acta Math. 210 (2013), no. 2, 319–401.
  • Rohde, Steffen; Schramm, Oded. Basic properties of SLE. Ann. of Math. (2) 161 (2005), no. 2, 883–924.
  • Schramm, Oded. Scaling limits of loop-erased random walks and uniform spanning trees. Israel J. Math. 118 (2000), 221–288.
  • Smirnov, Stanislav. Critical percolation in the plane: conformal invariance, Cardy's formula, scaling limits. C. R. Acad. Sci. Paris Sér. I Math. 333 (2001), no. 3, 239–244.
  • Smirnov, Stanislav. Conformal invariance in random cluster models. I. Holomorphic fermions in the Ising model. Ann. of Math. (2) 172 (2010), no. 2, 1435–1467.
  • Smirnov, Stanislav; Werner, Wendelin. Critical exponents for two-dimensional percolation. Math. Res. Lett. 8 (2001), no. 5-6, 729–744.